Alert archive / Louisiana / River Flood Warnings in 2012
River Flood Warning 7, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Feb 4, 2012, 10:02 AM CST for 4 parishes in Louisiana. It took effect at Feb 8, 2012, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 4, 2012, 10:02 AM CST (16:02 UTC)
- In effect from
- Feb 8, 2012, 6:00 AM CST
- Expired
- Feb 6, 2012, 10:19 AM CST
- In force
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA
The river
Written for the forecast point Little River of Louisiana near Rochelle (RHLL1). The gauge peaked at 29.55 ft at Feb 7, 2012, 10:00 AM CST.
- Action stage
- 31.5 ft
- Minor stage
- 32 ft
- Moderate stage
- 38 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07372200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
177 WGUS44 KSHV 041602 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1002 AM CST SAT FEB 4 2012 LAC021-043-059-127-051602- /O.NEW.KSHV.FL.W.0007.120206T0824Z-000000T0000Z/ /RHLL1.1.ER.120206T0824Z.120208T0600Z.000000T0000Z.NO/ 1002 AM CST SAT FEB 4 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE LITTLE RIVER OF LOUISIANA NEAR ROCHELLE. * FROM LATE SUNDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM SATURDAY THE STAGE WAS 23.55 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING BEFORE SUNRISE AND CONTINUE TO RISE TO NEAR 33.5 FEET BY WEDNESDAY EARLY AFTERNOON. $$
4 follow-up statements
177 WGUS84 KSHV 050041 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 641 PM CST SAT FEB 4 2012 LAC021-043-059-127-060041- /O.EXT.KSHV.FL.W.0007.120207T0430Z-000000T0000Z/ /RHLL1.1.ER.120207T0430Z.120208T1200Z.000000T0000Z.NO/ 641 PM CST SAT FEB 4 2012 THE FLOOD WARNING CONTINUES FOR THE LITTLE RIVER OF LOUISIANA NEAR ROCHELLE. * FROM MONDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 PM SATURDAY THE STAGE WAS 25.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE EVENING MONDAY AND CONTINUE TO RISE TO NEAR 33.5 FEET BY WEDNESDAY EARLY AFTERNOON. $$
194 WGUS84 KSHV 051832 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1232 PM CST SUN FEB 5 2012 LAC021-043-059-127-061832- /O.EXT.KSHV.FL.W.0007.120208T1200Z-120209T1800Z/ /RHLL1.1.ER.120208T1200Z.120208T1200Z.120209T0000Z.NO/ 1232 PM CST SUN FEB 5 2012 ...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE LITTLE RIVER OF LOUISIANA NEAR ROCHELLE. * FROM WEDNESDAY MORNING TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 AM SUNDAY THE STAGE WAS 27.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE WEDNESDAY MORNING. $$
082 WGUS84 KSHV 060124 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 724 PM CST SUN FEB 5 2012 LAC021-043-059-127-070124- /O.CON.KSHV.FL.W.0007.120208T1200Z-120209T1800Z/ /RHLL1.1.ER.120208T1200Z.120208T1200Z.120209T0000Z.NO/ 724 PM CST SUN FEB 5 2012 THE FLOOD WARNING CONTINUES FOR THE LITTLE RIVER OF LOUISIANA NEAR ROCHELLE. * FROM WEDNESDAY MORNING TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 1:00 PM SUNDAY THE STAGE WAS 27.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE WEDNESDAY MORNING. $$
415 WGUS84 KSHV 061619 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1019 AM CST MON FEB 6 2012 LAC021-043-059-127-061649- /O.CAN.KSHV.FL.W.0007.000000T0000Z-120209T1800Z/ /RHLL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1019 AM CST MON FEB 6 2012 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE RIVER OF LOUISIANA NEAR ROCHELLE LOUISIANA. * AT 900 AM MONDAY THE STAGE WAS 28.6 FEET. * FLOOD STAGE IS 32 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 30.0 FEET EARLY THURSDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 4, 3:43 AM CST, 6 hours 19 minutes earlier.
Area forecast discussion, Feb 4, 3:43 AM CST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 AM CST SAT FEB 4 2012
.DISCUSSION...
CLOSED UPPER LOW MOVING SLOWLY EAST ALONG THE KANSAS...NEBRASKA
BORDER THIS MORNING WILL BECOME NEARLY STATIONARY TODAY...THEN
MOVE INTO THE MID MISSISSIPPI VALLEY BY SUNDAY. CIRCULATION
AROUND THE SYSTEM WAS BRINGING A COLD FRONT ACROSS THE FOUR STATE
REGION THIS MORNING...ALONG WITH A CONTINUOUS LINE OF SHOWERS AND
THUNDERSTORMS. THE FRONT WILL SLOW SOME TODAY...BUT SHOULD MOVE
INTO EASTERN LOUISIANA BY EARLY THIS EVENING. THE SLOW MOVEMENT
WILL KEEP MOISTURE FEEDING INTO THE REGION TODAY...ESPECIALLY
EASTERN AREAS...WHERE A FLASH FLOOD WATCH WILL CONTINUE UNTIL MID
AFTERNOON. PORTIONS OF NORTH CENTRAL LOUISIANA EAST OF A RUSTON TO
NATCHITOCHES HAVE ALREADY RECEIVED BETWEEN 3 AND 6 INCHES OF RAIN
SINCE EARLY FRIDAY. AN ADDITIONAL ONE TO THREE INCHES IS POSSIBLE
TODAY...WHICH WILL EXCEED 6 HOUR FLASH FLOOD GUIDANCE IN SOME
LOCATIONS. RAIN SHOULD END TONIGHT FOR ALL AREAS BUT THE SOUTHEAST
PORTION OF THE CWA...BUT ADDITIONAL AMOUNTS WILL BE LIGHT.
MUCH COOLER AND DRIER CONDITIONS EXPECTED SUNDAY AND MONDAY AS
A WEAK RIDGE BUILDS ALOFT WITH HIGH PRESSURE AT THE SURFACE.
BY TUESDAY...A CUTOFF LOW WILL KICK OUT OF THE CENTRAL ROCKIES...
BRINGING ANOTHER FRONT TO THE REGION AND A SLIGHT CHANCE OF
SHOWERS. SINCE LOW LEVEL MOISTURE RETURN IS LACKING WITH THIS
SYSTEM...ONLY LIGHT AMOUNTS OF RAIN EXPECTED IF ANY. DRY WEATHER
WILL FOLLOW ON WEDNESDAY AND THURSDAY...THEN ANOTHER TROUGH MOVES
ACROSS THE REGION FRIDAY. THIS ONE WILL ALSO LACK LOW LEVEL MOISTURE
AND SHOULD BRING ONLY WIDELY SCATTERED PRECIPITATION AT BEST.
TEMPERATURES THROUGH THE SEVEN DAY FORECAST PERIOD WILL BE
INFLUENCED BY CONTINUOUS NORTHERN SURFACE WINDS...KEEPING READINGS
AT OR JUST SLIGHTLY ABOVE SEASONAL NORMALS.
&&
.AVIATION...
IFR/LOW MVFR CIGS WILL PERSIST THIS MORNING ACROSS THE
REGION...AHEAD AND BEHIND A COLD FRONT EXTENDING FROM NEAR DEQ...TO
OSA...TO TYR...TO PSN...TO JUST E OF ATT AS OF 0830Z. JUST AHEAD OF
THE FRONT...A LINE OF TSRA WILL CONTINUE TO MARCH ESE ACROSS SW AR
AND INTO NW LA THIS MORNING...AND WILL PRODUCE IFR CIGS/VSBYS AND
WIND GUSTS TO 30-35KTS. SCT TO NUMEROUS SHRA AND TSRA WILL ALSO
CONTINUE TO DEVELOP AHEAD OF THIS LINE ACROSS DEEP E TX/NCNTRL
LA...AND WILL REMAIN NUMEROUS THROUGH MIDDAY/EARLY AFTERNOON AS THE
FRONT SLOWS IT EWD PROGRESS. THUS...IFR/LOW MVFR CIGS AND REDUCED
VSBYS IN/NEAR CONVECTION WILL PERSIST THROUGH THAT TIME...BEFORE A
GRADUAL IMPROVEMENT IS SEEN WITH THE FROPA LATER THIS AFTERNOON. THE
FRONT IS EXPECTED TO EXIT THE REGION BY 00Z SUNDAY...WITH VFR CIGS
RETURNING FROM W TO E DURING THE DAY. CAN/T RULE OUT SCT SHRA
DEVELOPING BEHIND THE INITIAL LINE OF CONVECTION...BUT JUST AHEAD OF
THE FRONT TODAY...WITH THIS ACTIVITY CLEARING THE E TX/TXK TERMINALS
BY MIDMORNING...AND SHV BY MIDDAY. FOLLOWING THE FROPA...4-6KFT CIGS
WILL PERSIST FOR A BETTER PART OF THE DAY...BEFORE THEY SCATTER OUT
FROM W TO E THIS AFTERNOON/EVENING. ELEVATED MOISTURE IN THE FORM OF
AC/CIRRUS WILL REMAIN ABUNDANT THOUGH...THROUGH THE REMAINDER OF THE
TAF PERIOD. S WINDS 5-10KTS AHEAD OF THE FRONT TODAY...WILL QUICKLY
BECOME NW AND INCREASE TO 8-12KTS WITH OCCASIONAL HIGHER GUSTS
BEHIND THE FRONT. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 40 58 37 59 / 70 10 0 0 10
MLU 72 41 57 38 58 / 90 30 0 0 10
DEQ 64 34 54 30 58 / 10 10 0 0 10
TXK 66 37 56 35 56 / 40 10 0 0 10
ELD 71 38 56 34 57 / 70 10 0 0 10
TYR 65 39 54 36 56 / 30 10 0 10 10
GGG 67 39 55 36 58 / 50 10 0 10 10
LFK 69 41 59 38 60 / 80 20 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: LAZ005-006-011>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ167.
&&
14/15Hazardous weather outlook, Feb 4, 6:01 AM CST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 601 AM CST SAT FEB 4 2012 ARZ050-051-059>061-070>072-LAZ001>003-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-041815- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA- 601 AM CST SAT FEB 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ARZ073-LAZ004>006-010>014-017>022-TXZ152-153-165>167-041815- UNION AR-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 601 AM CST SAT FEB 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTHCENTRAL LOUISIANA INTO DEEP EAST TEXAS TODAY. THE MAIN ACTIVITY WILL BE THIS MORNING...AS A LINE OF THUNDERSTORMS IN ASSOCIATION WITH A COLD FRONT MOVES ACROSS THE REGION. A FEW OF THE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WIND GUST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SINCE ANY SEVERE STORMS WILL BE ISOLATED IN COVERAGE TODAY...SPOTTER ACTIVATION WILL LIKELY NOT BE NECESSARY.
In the hours before
Special weather statement, Feb 4, 4:45 AM CST, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
445 AM CST SAT FEB 4 2012
TXZ152-165>167-041130-
ANGELINA-NACOGDOCHES-SABINE-SAN AUGUSTINE-
445 AM CST SAT FEB 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 AM CST...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES...SABINE...SAN AUGUSTINE AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
BLAND LAKE...ETOILE...GENEVA...HEMPHILL...HUNTINGTON...MACUNE...
MELROSE...PINELAND...ROSEVINE...SAN AUGUSTINE AND WODEN...
AT 440 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WODEN TO 5
MILES NORTH OF HUNTINGTON TO 8 MILES SOUTHWEST OF HUNTINGTON...OR
ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF NACOGDOCHES TO 8
MILES EAST OF LUFKIN TO 9 MILES EAST OF DIBOLL...MOVING EAST AT 40
MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
09Local storm report, Feb 4, 8:41 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
841 AM CST SAT FEB 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 AM TSTM WND DMG WINNFIELD 31.92N 92.64W
02/04/2012 WINN LA LAW ENFORCEMENT
SEVERAL TREES DOWN ON HWY 472 AT WINNFIELD, ONE ONE POWER
LINE, SOME POWER OUTAGES IN THE AREA. ALSO ONE UTILITY
POLE ON FIRE.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 9:30 PM CST | Flash Flood Watch | SHV | Bienville, Caldwell, Grant, Jackson, LaSalle, Lincoln and 6 more | 15 hr |
| Feb 4, 8:18 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, LaSalle, Ouachita, Winn | 57 min |
| Feb 4, 9:00 AM CST | Flash Flood Warning | SHV | Ouachita | 3 hr |
| Feb 4, 9:27 AM CST | Flash Flood Warning | SHV | Grant, LaSalle | 3 hr |
Nearby
River Flood Warnings in Louisiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.